Alert archive / North Carolina / Wind Advisories in 2020
Wind Advisory 6, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Apr 20, 2020, 3:53 AM EDT for Currituck County, North Carolina. It took effect at Apr 20, 2020, 11:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2020, 3:53 AM EDT (07:53 UTC)
- In effect from
- Apr 20, 2020, 11:00 AM EDT
- Expired
- Apr 20, 2020, 3:19 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
County Currituck County, NC
The radar
The Norfolk radar (KAKQ), 118 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS71 KAKQ 200753 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 353 AM EDT Mon Apr 20 2020 NCZ102-201600- /O.NEW.KAKQ.WI.Y.0006.200420T1500Z-200420T2200Z/ Eastern Currituck- Including the city of Corolla 353 AM EDT Mon Apr 20 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...North winds increasing to 20 to 30 mph with gusts to 45 to 50 mph. * WHERE...Eastern Currituck County. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/akq
2 follow-up statements
325 WWUS71 KAKQ 201229 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 829 AM EDT Mon Apr 20 2020 NCZ102-202200- /O.CON.KAKQ.WI.Y.0006.200420T1500Z-200420T2200Z/ Eastern Currituck- Including the city of Corolla 829 AM EDT Mon Apr 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Eastern Currituck County. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/akq
900 WWUS71 KAKQ 201919 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 319 PM EDT Mon Apr 20 2020 NCZ102-202030- /O.CAN.KAKQ.WI.Y.0006.000000T0000Z-200420T2200Z/ Eastern Currituck- Including the city of Corolla 319 PM EDT Mon Apr 20 2020 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 2:58 AM EDT, 55 minutes earlier.
Area forecast discussion, Apr 20, 2:58 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
258 AM EDT Mon Apr 20 2020
.SYNOPSIS...
Low pressure tracks across the Carolinas Monday morning, then pushes
off the coast Monday afternoon. High pressure builds across the area
Monday night. A cold front crosses the area Tuesday afternoon and
evening. Cool high pressure returns Tuesday night into Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 930 PM EDT Sunday...
Latest MSAS has a weak sfc trof (dp bndry) along the sern zones where
sct shwrs have migrated nne along it this eve. Meanwhile, low pres
and assctd warm front was located across the deep south. High res
data continues to show the sct shwrs movg nne along the coast late
this eve while the main batch of rain with low overspreads the srn
half of the fa after 06Z, then conts to lift nne thru the night.
The heaviest and steadiest rain (thus highest PoPs) will be across
the srn half of the fa towards sunrise then shift across the sern
portions of the local area Mon morning.
Low pres pulls off the coast by Monday aftn rain ending from NW-SE.
QPF ranges from ~0.25" or less NW to 1.0-1.5" for far SE VA/NE NC.
Forecast lows tonight range from the upper 40s NW to the mid 50s SE,
followed by highs Monday in the upper 50s to low 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 355 PM EDT Sunday...
Low pressure will pull well away from the coast Monday night
with drying conditions as high pressure builds in from the NW.
Temperatures will be seasonal Monday night-Tuesday, with lows in
the 40s and highs in the low 70s. Mostly clear Monday night,
then becoming partly sunny to occasionally mostly cloudy by
Tuesday aftn as a cold front approaches from the NW. 19/12z
numerical guidance has increased moisture somewhat with this
system, especially NE, with PoPs during the aftn ranging from
20-30% SW to ~60% for the MD Ern Shore. There is a slight chc of
thunder with steep lapse rates and at least some instability.
Becoming breezy Tuesday aftn, and any showers/tstms could
locally enhance wind gusts. Any showers/tstms will be quick
moving and QPF will be minimal, generally 0.1" or less.
Cool high pressure builds into the region Tuesday night into
Wednesday. Clear/sunny and dry with lows in the mid/upper 30s
inland to low/mid 40s coastal SE VA/NE NC Tuesday night,
followed by highs Wednesday in the mid/upper 50s NE to low/mid
60s SW. There is a potential for frost Wednesday morning,
especially for the NW Piedmont and MD Ern Shore.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 320 PM EDT Sunday...
Sfc high pressure slides further offshore Wednesday night into
Thursday morning before the next batch of pcpn arrives by midday
Thursday ahead of low pressure tracking across the Southeast.
Some moderate to heavy rain may be possible late Thursday into
Thursday night as the sfc low moves NE and tracks across SE VA
and an energetic shortwave pushes east from the TN Valley. ECMWF
is showing potential areawide rain amounts of 1-1.5 inches. The
sfc low moves offshore early Friday morning with the upper
level feature moving across the mid-Atlantic region during
Friday and providing additional support for widespread showers
(at least the 1st half of the day). Will carry likely to PoPs
for much of the FA by 18z Thursday and categorical Thursday
night, with chc PoPs in the west by around 12z Thu. Chc PoPs
will linger areawide on Friday (with likely Pops Eastern Shore).
Some drier wx may return briefly for late Friday/Friday night
before the next system impacts the region with more rain next
weekend. As far as temps, highs Thu-Sat will generally be in the
60s to low 70s. Lows Wed night in the 40s. Lows Thu-Sat nights
mainly in the 50s.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 715 PM EDT Sunday...
Forecast starts out with VFR conditions this eve then quickly
deteriorates after midnite as low pressure apprchs from the south.
The sct shwrs ivof ECG attm will cont there as well as creeping
up the coast over the next svrl hrs due to a weak trof pushing east.
Expect IFR/MVFR CIGS along with periods of rain and fog late tonite
and Mon morning. Vsbys btwn 1-3 SM thru 15Z (RIC) to 18Z (coastal
TAF sites) Mon. CIGS improve with the rain ending Mon aftrn as the
systm slowly pulls off the coast. Expect gusty NNE winds (15-25 kts)
along the coast Mon for a svrl hr period Mon as well.
OUTLOOK...
High pressure returns Mon nite and Tues morning. A cold front moves
through the area Tuesday aftn/evening, with a chc of showers (highest
chc toward the coast) along with a slight chc of tstms. High pressure
returns Wednesday, with another low pressure system affecting the
region Thursday into Friday.
&&
.MARINE...
As of 255 AM EDT Monday...
Starting out w/ SSW winds avgg less than 10 kt which will become
NNW through early this morning. Lo pres tracks off the VA Capes
late this morning/early this afternoon then continues ENE while
intensifying into tonight. Expecting increasing NNE winds to
15-30 kt N-S over the waters during the morning/midday
hours...then the highest winds midday to mid afternoon (to 25-35
kt off VA beach S to the nrn NC waters (including the Currituck
Sound). Gusts to 30 kt expected most areas...to 35-40 kt over
the srn ocean waters (including Currituck sound). Local wind
probs give decent percentages for gales over the ocean waters VA
Beach to NC and over the sound for about a 3-5 hour period.
Waves today build to 3-6 ft on the Ches Bay (highest at the
mouth) and seas to 5-8 ft (highest off NE NC).
NNW winds wane quickly late this afternoon through this eve
then become SW overnight (primarily after midnight. Ahead of an
approaching cold front Tue...SW winds increase to 15-25 kt. Post
cold front Tue night into Wed...NW winds are expected to avg
20-25 kt (wind probs show high percentage of poss gusts to 35 kt
over far nrn ocean waters (off Ocean City MD) roughly from
01-05Z/22 - will let day shift decide if any Gale headline is
necessary for that time frame.
Wrt SCA headlines...will start all headlines w/ this package as
conditions are expected to deteriorate inside the next 12 hours.
Replaced SCAs w/ GLWs on the ocean from VA Beach to nrn NC and
on the Currituck Sound (until 22Z/20). The current SCA will run
through Tue on the ocean waters N of Cape Charles VA while
elsewhere...SCAs will come down this evening as winds wane.
&&
.TIDES/COASTAL FLOODING...
A period of increased tidal departures expected later today/this
evening (about 1 foot or so above normal)...primarily INVOF srn
Ches Bay and on the ocean S of Parramore Island VA. No coastal
flooding anticipated attm.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
ANZ635>637.
Small Craft Advisory until 8 PM EDT this evening for ANZ634.
Small Craft Advisory until 6 PM EDT this evening for
ANZ630>632-638.
Gale Warning until 6 PM EDT this evening for ANZ633-656-658.
Small Craft Advisory until 6 PM EDT Tuesday for ANZ650-652-654.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ/MPR
SHORT TERM...AJZ/CP
LONG TERM...JDM
AVIATION...AJZ/MPR
MARINE...ALB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 19, 4:01 PM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 401 PM EDT Sun Apr 19 2020 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-202015- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 401 PM EDT Sun Apr 19 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in North Carolina, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.